Alert archive / Minnesota / Special Weather Statements in 2016

Special Weather Statement, NWS Twin Cities, MN

July 5, 20168 counties in Minnesota

NWS Twin Cities, MN issued this special weather statement at Jul 5, 2016, 7:32 PM CDT for 8 counties in Minnesota. It was in force for 118 min. 33 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2016, 7:32 PM CDT (00:32 UTC)
Expired
Jul 5, 2016, 9:30 PM CDT
In force
118 min
Issued by
NWS Twin Cities, MN

Counties Brown County, MN, Carver County, MN, Dakota County, MN, Le Sueur County, MN, Nicollet County, MN, Rice County, MN, Scott County, MN, Sibley County, MN

The radar

The Minneapolis radar (KMPX), 60 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 7:32 PM CDTTSTM WND GST 52Burnsville, MNONE POOL LOUNGE CHAIR TOSSED INTO THE DEEP END OF THE CONDO POOL. WIND MEASURED WITH PRIVATE DAVIS WEATHER STATION.
Jul 5, 7:35 PM CDTTSTM WND DMGFaribault, MNSCATTERED TREES DOWN ACROSS TOWN.
Jul 5, 7:35 PM CDTTSTM WND GST 50Prior Lake, MNPRIVATE WEATHER EQUIPMENT.
Jul 5, 7:35 PM CDTNON-TSTM WND GST 31Elko, MNMESONET STATION ELKO /E5840/.
Jul 5, 7:35 PM CDTNON-TSTM WND GST 361 N Skyline, MNMESONET STATION SKYLINE /MN073/.
Jul 5, 7:35 PM CDTNON-TSTM WND GST 395 Nnw Eagle Lake, MNAWOS STATION MANKATO AP /MKT/.
Jul 5, 7:37 PM CDTNON-TSTM WND GST 314 Ne Henderson, MNMESONET STATION HENDERSON 4ENE /MN075/.
Jul 5, 7:38 PM CDTNON-TSTM WND GST 34Morristown, MNMESONET STATION MORRISTOWN /E2120/.
Jul 5, 7:39 PM CDTTORNADO4 Ene Faribault, MNEF1 TORNADO DEVELOPED JUST EAST OF CANNON CITY AND TRACKED ESE FOR ABOUT 3.7 MILES. TREES WERE UPROOTED AND A BRANCH COMPLETELY IMPALED AN OUTSIDE WALL OF A HOME. ESTIMATED MAX WIND 90 MPH. . THE DURATION OF THE TORNADO EVENT WAS 5 MINUTES.
Jul 5, 7:40 PM CDTTSTM WND DMG1 Sse Burnsville, MNSECTION OF LARGE PRIVACY FENCE BLOWN DOWN. REPORTED AT MC ANDREWS ROAD, BURNSVILLE, MN.
Jul 5, 7:40 PM CDTTSTM WND DMG2 Ese Faribault, MNSIDING OFF HOUSE. 6 INCH TREE BLOWN INTO AND THROUGH THE HOUSE. LIKE A TORPEDO.
Jul 5, 7:40 PM CDTTSTM WND DMGLakeville, MN1.5FT DIAMETER FALLEN TREE LIMB DAMAGED CAR. REPORTED VIA FACEBOOK. .
Jul 5, 7:40 PM CDTNON-TSTM WND GST 272 Ne Lakeville, MNMESONET STATION LAKEVILLE 2NE /C5773/.
Jul 5, 7:40 PM CDTNON-TSTM WND GST 502 Nnw Burnsville, MNMESONET STATION BURNSVILLE 2NNW /MN086/.
Jul 5, 7:41 PM CDTHIGH SUST WINDS 261 Ssw Faribault, MNMESONET STATION FARIBAULT 1SSW /FRBLT/.
Jul 5, 7:42 PM CDTNON-TSTM WND GST 333 N Hastings, MNMESONET STATION HASTINGS 3N /D8231/.
Jul 5, 7:44 PM CDTHIGH SUST WINDS 342 Se Farmington, MNMESONET STATION FARMINGTON 2ESE /FRRNG/.
Jul 5, 7:45 PM CDTTSTM WND DMG4 E Elko, MN100 YR OLD 2 FOOT DIAMETER TREE DOWNED. ANOTHER 7-8 DIAMETER LIMB FELL ON CAR AND DAMAGED ROOF/WINDOW. TIME ESTIMATED.
Jul 5, 7:49 PM CDTHIGH SUST WINDS 311 Ese Farmington, MNMESONET STATION FARMINGTON 1ESE /FRMGN/.
Jul 5, 7:49 PM CDTNON-TSTM WND GST 463 S Carver, MNMESONET STATION CARVER 3S /TS642/.
Jul 5, 7:52 PM CDTHAIL 1Farmington, MN
Jul 5, 7:54 PM CDTNON-TSTM WND GST 483 Nw Faribault, MNAWOS STATION FARIBAULT AP /FBL/.
Jul 5, 7:54 PM CDTTORNADO7 E Dennison, MNCONCENTRATED TREE DAMAGE.
Jul 5, 7:55 PM CDTNON-TSTM WND GST 473 Sw Farmington, MNAWOS STATION LAKEVILLE AP /LVN/.
Jul 5, 8:00 PM CDTTSTM WND DMGFarmington, MN2.5 FT DIAMETER OAK TREE DOWN. TIME ESTIMATED. REPORTED VIA FACEBOOK. .
Jul 5, 8:10 PM CDTTSTM WND DMG1 W Burnsville, MNMINOR TREE AND ROOF DAMAGE IN BURNSVILLE. PING PONG BALL SIZED HAIL. TIME REPORTED IS TIME RECEIVED VIA SOCIAL MEDIA.
Jul 5, 8:10 PM CDTTSTM WND GST 798 Sse Cannon Falls, MNMESONET STATION CANNON FALLS 7SSE /MN042/.
Jul 5, 8:10 PM CDTNON-TSTM WND GST 798 Sse Cannon Falls, MNMESONET STATION CANNON FALLS 7SSE /MN042/.
Jul 5, 8:14 PM CDTNON-TSTM WND GST 555 N Dennison, MNAWOS STATION STANTON AP /SYN/.
Jul 5, 8:15 PM CDTTSTM WND DMG5 S Cannon Falls, MNTREE DOWN ON HWY 52. TIME ESTIMATED.
Jul 5, 8:24 PM CDTTSTM WND DMGNerstrand, MNNUMEROUS TREES DOWN UP TO 1.5 FT DIAMETER. .
Jul 5, 8:25 PM CDTHIGH SUST WINDS 161 N Owatonna, MNMESONET STATION OWATONNA /OWTNN/.
Jul 5, 8:39 PM CDTNON-TSTM WND GST 403 Nw Owatonna, MNAWOS STATION OWATONNA AP /OWA/.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 0.5 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

861 
WWUS83 KMPX 060032
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
732 PM CDT TUE JUL 5 2016
 
MNZ060-063-065>070-074>078-082>085-060230-
CARVER-BROWN-DAKOTA-WASECA-BLUE
EARTH-STEELE-SCOTT-WATONWAN-SIBLEY-WASHINGTON-RENVILLE-NICOLLET-
HENNEPIN-MCLEOD-RICE-GOODHUE-LE SUEUR-
732 PM CDT TUE JUL 5 2016

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

A LINE OF STRONG THUNDERSTORMS WILL AFFECT A LARGE PORTION OF
CENTRAL AND SOUTHERN MINNESOTA. TORRENTIAL RAINFALL WILL PRODUCE
AREAS OF FLOODING AND BRIEFLY IMPASSABLE ROADWAYS IN LOW AREAS.

AT 729 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NEW ULM TO LE CENTER...MOVING SOUTHEAST AT 30MPH.

LOCATIONS IMPACTED INCLUDE...
MANKATO...OWATONNA...FARIBAULT...NORTHFIELD...NEW ULM...
BLOOMINGTON...EAGAN...EDEN PRAIRIE...BURNSVILLE...LAKEVILLE...
MINNETONKA AND APPLE VALLEY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 43 AND 88.
 U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 300 AND 302.
 U.S. HIGHWAY 14 BETWEEN MILE MARKERS 84 AND 155.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 42 AND 123.
 U.S. HIGHWAY 212 BETWEEN MILE MARKERS 136 AND 161.
 U.S. HIGHWAY 61 BETWEEN MILE MARKERS 106 AND 123.

THIS INCLUDES THE FOLLOWING LOCATIONS  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4405 9474 4442 9487 4450 9487 4452 9491
      4469 9497 4470 9389 4493 9372 4479 9280
      4420 9282 4419 9304 4410 9305
TIME...MOT...LOC 0032Z 180DEG 0KT 4457 9323 4441 9512 
$$

CLF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 5, 6:32 PM CDT, 1 hour earlier.

Area forecast discussion, Jul 5, 6:32 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
632 PM CDT TUE JUL 5 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 344 PM CDT Tue Jul 5 2016

The line has formed already from Appleton northeast into western
Stearns county this afternoon. Confidence is now very high this
line will continue strengthening while heading east southeast
between the Minnesota River and I-94 for the next couple hours. As
it develops a well organized cold pool, widespread wind damage
will become the greatest threat with potential for high end wind
gusts in excess of 80 mph. The swath of greatest wind damage will
likely occur with the apex of the bow, which is currently
forecast to track across the western and southern Twin Cities
metro to as far south as Mankato - and points southeast later
this evening. The SPC Day 1 outlook at 20Z has upgraded this area
to a moderate risk with some potential for the line to become a
derecho by the time it reaches Minneapolis/St Paul and points
south.

One thing that will need to be watched is whether a wake low
develops, which may bring another round of damaging winds well
behind the main thunderstorm activity. This will depend on the
strength of the cold pool and forward speed of the line which will
be monitored closely.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 344 PM CDT Tue Jul 5 2016

In the extended we are looking at two periods with better, Thursday
and again Monday into Tuesday next week. We will get a brief
reprieve from the heat and humidity Friday and Saturday, but that
looks to start its return back into the area Sunday out ahead of the
system for early next week.

Still a good deal of uncertainty with how precip chances will unfold
Wednesday night into Thursday with models still showing a good deal
of spread with how much convection will be accompanying the warm
front as it lifts back north toward MN.  Have highest pops during
the day Thursday as an inverted trough develops across MN in
response to a strong shortwave moving across the Dakotas. This upper
low will allow a surface low to develop near Duluth Thursday night,
with a good drying west wind and subsidence coming across southern
MN, so sped up the departure of pops across MN Thursday night.
Lingered some chance pops north of I-94 on Friday as they will be
within the cyclonic flow and cold pool of a closed h5 low going
across NW WI. This looks to be predominately diurnally driven, with
weak instability limiting any severe threat on Friday.

The nicest day of the week looks to line up perfectly with Saturday
as high pressure moves across the state. This high will be off into
the Great Lakes by Saturday night, with a strong return flow
developing. Eventually this return flow will see a warm front come
back on Sunday/Sunday night. The GFS/ECMWF keep us mainly dry
through the weekend, but the Canadian shows a healthy burst of
convection developing Sunday ahead of the warm front, which is why
we maintained PoPs across MN as there will certainly be a good
increase in elevated instability as the warm front moves in, so a
thunder threat Sunday/Sunday night is certainly plausible, even if
the ECMWF/GFS don't show anything at the moment.

For the beginning of next week, the GFS/ECMWF show a low becoming
occluded as it moves into southern Saskatchewan. Cold front
associated with this low will move across MN on Monday, but will be
running into a developing upper ridge as heights rise in response to
the deepening low to our NW. This ridging and the stalling of the
surface low in southern Canada will slow down the progress of the
front, with the threat for showers and thunderstorms continuing for
eastern MN and western WI going into Tuesday. Surface dewpoints
ahead of the front will increase into the lower 70s and with
temperatures again increasing into at least the mid/upper 80s, we
should see another highly moist and unstable environment with the
risk of severe weather and excessive rainfall returning.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 630 PM CDT Tue Jul 5 2016

Lines of thunderstorms developing along a front in southern
Minnesota will be the main aviation concern in the next 6 hours
with torrential rainfall, gusty winds, and very low visibilities
of 1 mile or less. In addition, a few storms have produced wind
gusts in excess of 50 knots. However, this will likely be very
localized with mostly gusty winds of 20 to 40 knots. The best
scenario is to continue thunderstorms along a line from KRWF to
KMSP to KRNH with occasional visibilities dropping to 1-2 miles.
Elsewhere, in central Minnesota, most of the thunderstorms will be
far enough south to hold on to VFR conditions. After midnight,
conditions will improve with VFR conditions expected through the
remainder of the night and into Wednesday afternoon. Winds will
eventually become more north- northeast.

KMSP...

As with the line of thunderstorms continued to build west to the
South Dakota border, will leave thunder in the vicinity along with
a temporary period of 2 miles in heavier rainfall. The strongest
winds /gusts of 40 knots or more/ will have ended by 0030z, with
only occasionally having a gust of 25-35 knots in the stronger
storms. Conditions will improve after 3z with the best conditions
after 6z along with winds slowly becoming more north-northeast.

/OUTLOOK FOR KMSP/

Wed night...Mainly VFR. Chc -TSRA late. Wind E 5 kts.
Thu...Mainly VFR. TSRA likely. Wind E 5-10 kts.
Fri...Mainly VFR. Chc -TSRA. Wind NW 10-15.

&&

.MPX Watches/Warnings/Advisories...
WI...None.
MN...None.
&&

SHORT TERM...BORGHOFF
LONG TERM...MPG
AVIATION...JLT
Hazardous weather outlook, Jul 5, 3:05 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
305 PM CDT TUE JUL 5 2016

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
062015-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
305 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD WIND DAMAGE IS EXPECTED ACROSS CENTRAL AND SOUTHERN
MINNESOTA LATE THIS AFTERNOON AND EARLY THIS EVENING...INCLUDING
IN THE TWIN CITIES METRO AREA...WITH SOME LARGE HAIL AND A FEW
TORNADOES ALSO POSSIBLE. THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS SOUTHERN
MINNESOTA AND AN ENHANCED RISK ELSEWHERE. HEAVY RAINFALL AND
LOCALIZED FLOODING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES OF THUNDERSTORMS CONTINUE FROM WEDNESDAY NIGHT THROUGH
FRIDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
ACROSS SOUTHERN MINNESOTA THURSDAY. LOCALLY HEAVY RAINFALL AND
FLASH FLOODING ARE POSSIBLE AREA WIDE THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING.

BORGHOFF

In the hours before

Special weather statement, Jul 5, 7:13 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
713 PM CDT TUE JUL 5 2016

MNZ063-WIZ023-024-060100-
WASHINGTON-ST. CROIX-PIERCE-
713 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ST. CROIX AND PIERCE
COUNTIES...

AT 713 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RIVER FALLS...
MOVING EAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RIVER FALLS...HUDSON...PRESCOTT...NORTH HUDSON...BAYPORT...ELLSWORTH...
AFTON...BALDWIN...HAMMOND...ROBERTS...WOODVILLE AND ELMWOOD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 94 IN MINNESOTA NEAR MILE MARKER 258.
 INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 1 AND 31.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4455 9233 4457 9251 4457 9255 4460 9256
      4461 9261 4466 9264 4474 9279 4505 9278
      4497 9214 4457 9214
TIME...MOT...LOC 0013Z 288DEG 27KT 4484 9259

JRB
Local storm report, Jul 5, 7:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
719 PM CDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     NON-TSTM WND DMG 1 ENE CAMBRIDGE         45.57N 93.20W
07/05/2016                   ISANTI             MN   TRAINED SPOTTER

            WAKE LOW WINDS FROM THE EAST HAVE BLOWN OVER
            A LARGE STANDARD STOP LIGHT POLE AND ARM.
            REPORTED AT HWY 95 AND OPPORTUNITY BLVD,
            CAMBRIDGE, MN.

&&

CARLYON
Local storm report, Jul 5, 7:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
722 PM CDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     TSTM WND GST     1 S EDEN PRAIRIE        44.83N 93.46W
07/05/2016  M60 MPH          HENNEPIN           MN   ASOS

            .

&&

CARLYON
Local storm report, Jul 5, 7:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
725 PM CDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     2 SW MAPLE GROVE        45.09N 93.49W
07/05/2016                   HENNEPIN           MN   TRAINED SPOTTER

            BASS LAKE RD WEST BOUND AT NOTTINGHAM
            PARKWAY - STREET LIGHT ARM IS BENT SO FAR
            THAT LIGHTS NO LONGER POINT AT TRAFFIC
            LANES. ARM IS TWISTED ABOUT 45 DEGREES FROM
            CORRECT POSITION. ALSO, NUMEROUS TREES DOWN
            OF AROUND 8" IN DIAMETER.

&&

CARLYON
Local storm report, Jul 5, 7:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
728 PM CDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     FLOOD            1 W LE SUEUR            44.46N 93.93W
07/05/2016                   SIBLEY             MN   TRAINED SPOTTER

            UNDERPASS JUST ON THE OTHER SIDE OF THE MN
            RIVER BRIDGE IN LE SUEUR IS FLOODED WITH
            SEVERAL FEET OF WATER.

&&

CARLYON
Special weather statement, Jul 5, 7:32 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
732 PM CDT TUE JUL 5 2016

MNZ060-063-065>070-074>078-082>085-060230-
CARVER-BROWN-DAKOTA-WASECA-BLUE
EARTH-STEELE-SCOTT-WATONWAN-SIBLEY-WASHINGTON-RENVILLE-NICOLLET-
HENNEPIN-MCLEOD-RICE-GOODHUE-LE SUEUR-
732 PM CDT TUE JUL 5 2016

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

A LINE OF STRONG THUNDERSTORMS WILL AFFECT A LARGE PORTION OF
CENTRAL AND SOUTHERN MINNESOTA. TORRENTIAL RAINFALL WILL PRODUCE
AREAS OF FLOODING AND BRIEFLY IMPASSABLE ROADWAYS IN LOW AREAS.

AT 729 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NEW ULM TO LE CENTER...MOVING SOUTHEAST AT 30MPH.

LOCATIONS IMPACTED INCLUDE...
MANKATO...OWATONNA...FARIBAULT...NORTHFIELD...NEW ULM...
BLOOMINGTON...EAGAN...EDEN PRAIRIE...BURNSVILLE...LAKEVILLE...
MINNETONKA AND APPLE VALLEY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 43 AND 88.
 U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 300 AND 302.
 U.S. HIGHWAY 14 BETWEEN MILE MARKERS 84 AND 155.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 42 AND 123.
 U.S. HIGHWAY 212 BETWEEN MILE MARKERS 136 AND 161.
 U.S. HIGHWAY 61 BETWEEN MILE MARKERS 106 AND 123.

THIS INCLUDES THE FOLLOWING LOCATIONS

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4405 9474 4442 9487 4450 9487 4452 9491
      4469 9497 4470 9389 4493 9372 4479 9280
      4420 9282 4419 9304 4410 9305
TIME...MOT...LOC 0032Z 180DEG 0KT 4457 9323 4441 9512

CLF

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:16 PM CDTFlash Flood WarningMPXAnoka, Hennepin, Ramsey4 hr
Jul 5, 7:20 PM CDTSevere Thunderstorm WarningMPXDakota, Rice, Scott55 min
Jul 5, 7:24 PM CDTSevere Thunderstorm WarningMPXCarver, Dakota, Hennepin, Ramsey, Scott29 min
Jul 5, 7:41 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue64 min
Jul 5, 7:56 PM CDTSevere Thunderstorm WarningMPXSteele, Waseca64 min
Jul 5, 8:29 PM CDTSpecial Weather StatementMPXGoodhue3 hr
Jul 5, 7:13 PM CDTSpecial Weather StatementMPXPierce47 min
Jul 5, 8:13 PM CDTSevere Thunderstorm WarningMPXPepin, Pierce62 min
Jul 5, 8:26 PM CDTTornado WarningMPXPepin, Pierce34 min
Jul 5, 8:44 PM CDTSevere Thunderstorm WarningMPXDunn, Pepin61 min
Jul 5, 9:20 PM CDTSevere Thunderstorm WarningMPXEau Claire55 min

Nearby

Special Weather Statements in Minnesota, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.